Alert archive / Tennessee / Frost Advisories in 2016

Frost Advisory 5, NWS Nashville, TN

November 10, 201638 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Nov 10, 2016, 2:02 PM CST for 38 counties in Tennessee. It took effect at Nov 11, 2016, 2:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2016, 2:02 PM CST (20:02 UTC)
In effect from
Nov 11, 2016, 2:00 AM CST
Expired
Nov 11, 2016, 8:00 AM CST
In force
6 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS74 KOHX 102002
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CST THU NOV 10 2016

...FROST EXPECTED GENERALLY ALONG AND EAST OF INTERSTATE 65...

.HIGH PRESSURE SETTLING ACROSS THE TENNESSEE VALLEY TONIGHT ALONG
WITH LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL
INTO THE MID AND UPPER 30S BY FRIDAY MORNING. THIS WILL ALLOW FOR THE
FORMATION OF FROST IN MIDDLE TENNESSEE...ESPECIALLY EAST OF INTERSTATE
65 INTO THE UPPER CUMBERLAND WHERE THE COLDEST TEMPERATURES ARE
FORECAST.

TNZ008>011-027>034-059>066-075-077>080-095-111400-
/O.NEW.KOHX.FR.Y.0005.161111T0800Z-161111T1400Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-
VAN BUREN-GILES-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
PULASKI
202 PM CST THU NOV 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. 

* TEMPERATURE...LOWS IN THE MID AND UPPER 30S.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE
  HARMED OR KILLED BY FROST FORMATION TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
BOYD
1 follow-up statement
639 
WWUS74 KOHX 110734
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
134 AM CST FRI NOV 11 2016

...FROST EXPECTED ACROSS MIDDLE TENNESSEE THIS MORNING...

.HIGH PRESSURE SETTLING ACROSS THE TENNESSEE VALLEY DURING THE
EARLY MORNING HOURS...ALONG WITH LIGHT WINDS AND CLEAR SKIES...
WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S...AND POSSIBLY
INTO THE LOWER 30S IN LOW LYING LOCATIONS...ACROSS MIDDLE
TENNESSEE THIS MORNING. THIS WILL ALLOW FOR THE FORMATION OF
FROST ACROSS MIDDLE TENNESSEE...ESPECIALLY IN LOW LYING LOCATIONS.

TNZ005>007-023>026-056>058-093-094-111400-
/O.EXA.KOHX.FR.Y.0005.161111T0800Z-161111T1400Z/
STEWART-MONTGOMERY-ROBERTSON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-
PERRY-HICKMAN-LEWIS-WAYNE-LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
ERIN...WAVERLY...DICKSON...ASHLAND CITY...LOBELVILLE...
CENTERVILLE...HOHENWALD...WAYNESBORO...LAWRENCEBURG
134 AM CST FRI NOV 11 2016

...FROST ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

* TEMPERATURE...LOWS IN THE MID 30S...WITH LOWS POSSIBLY EVEN
  INTO THE LOWER 30S IN LOW LYING LOCATIONS.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  HARMED OR KILLED BY FROST FORMATION TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TNZ008>011-027>034-059>066-075-077>080-095-111400-
/O.CON.KOHX.FR.Y.0005.161111T0800Z-161111T1400Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-
VAN BUREN-GILES-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
PULASKI
134 AM CST FRI NOV 11 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...LOWS IN THE MID 30S...WITH LOWS POSSIBLY EVEN
  INTO THE LOWER 30S IN LOW LYING LOCATIONS.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  HARMED OR KILLED BY FROST FORMATION TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
31

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Nov 10, 1:39 PM CST, 23 minutes earlier.

Area forecast discussion, Nov 10, 1:39 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
139 PM CST Thu Nov 10 2016

.DISCUSSION...

Plan on frost advisory areas east of interstate 65 for late
tonight.

Another dry front will move through the Mid State on Friday and
about all it is going to do is turn the winds to north following
its passage and hold temps down closer to seasonal levels. 1032
mbar high pressure area will settle down over the area this
weekend with temps Sunday morning in the low to middle 30's which
means frost likely along with possibly some freezing temps eastern
Middle Tennessee and along the Cumberland Plateau. I don't see any
significant rain chance coming through the 18th. Temps will
average close to normal as we go through the upcoming weekend then
rise above climatology through the work week next week.

boyd

&&

.AVIATION...
18Z TAF DISCUSSION.

Strong subsidence underneath upper ridge across the area will
keep skies clear next 24 hours and with a weak surface pressure
gradient light winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      38  68  41  60  36 /   0   0   0   0   0
Clarksville    39  68  38  59  34 /   0   0   0   0   0
Crossville     36  62  39  55  32 /   0   0   0   0   0
Columbia       37  69  41  61  35 /   0   0   0   0   0
Lawrenceburg   36  69  41  62  35 /   0   0   0   0   0
Waverly        38  68  39  59  36 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......01/Boyd
AVIATION........01/Boyd
Hazardous weather outlook, Nov 10, 5:50 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
550 AM CST THU NOV 10 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-111130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
550 AM CST THU NOV 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS EXPECTED ONCE AGAIN TONIGHT, WHICH COULD DAMAGE OR
KILL TENDER VEGETATION LEFT OUTDOORS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST AND EVEN SOME FREEZING TEMPERATURES ARE POSSIBLE LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

19

Nearby

Frost Advisories in Tennessee, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.